Discussions that mention zonegran

Epilepsy board


You might want to TAPER OFF Dilantin (meaning the 30's) so not to cause problems with a fast drop. Thats what I negoatiated with my Dr when introducing Topa. Basicly a cross-fade. I was on 30 or 60 of Dilantin when I started the Topamax to avoid problems like I had with Zonegran a couple of months prior; we didn't want that to happen again!

As well it DOES take a week for Topa to level out in your system, thats why they only bump you with 25's in the beginning. They don't want to shock your system. Later on they MAY BE able to increase you with a full 100 or 50mg IF NEEDED depending how tollerent your system is.

Anyway, Couple of warnings; Topa above 200/day caused *ME* to have issues with loss of appitite (had to FORCE myself to eat; STILL DO). Also Energy level dropped around 300 or 400mg. I couldn't pull a 10 mile bike run like I did before.

Food aroma's DID trigger the desire to eat (other foods). Otherwise I could easially go a day and not be hungry. So be warned about that. Some foods and soda's will taste DIFFERENT when on Topa.

Best of luck on it.

--Travis
Hi. I was put on Topamax after Zonegran and both doses were 300mg's - I began to loose the weight on Zonegran... You could put my favorite food in front of and I couldn't even force myself to eat it.. I was 136lb.'s I rapidly starting losing weight. I went to my Neuro. an was then put on Topamax and it did the same thing. I am now 105lb's. I could go a whole day or two w/out eating easily. Therefore of coarse my energy level dropped. The best advice I was given was to drink the Carnation Instant Breakfast (which carried all the vitamins & minerals I lacking.) It really helped. I felt full like i just ate. My energy level wasn't so bad. And I was also was advised to take a daily vitamin,BUT NOT the normal vitamins. My body was too weak to handle them - I was actually suggested stongly to take the childrens "Flinstones Vitamins" 2 a day. Also to help with lack of vitamins in my body. I tried to drop my milagrams to 250, but I ended up having (4) Grand Mal's in (2) months. Knowing I had to be on 300 mg's - I absolutley was livid at this side effect & couldn't take it anymore. I went back to my neuro very emotional and upset the weight loss was unbearable. I am 5' 5 1/2'' and I looked like I was anorexic or something. I was pissed. I couldn't stand looking at my own body. I was actually beginning to see my ribs. Not okay!! My doc. then put me on Lamictal at 300mg's and I was informed that this side effect was not a part of this particular drug. I will admit that my appetite is a lot better, but it is still difficult to put the weight back on. I really don't see myself ever being back to the weight I was. I am a size (0). I still on occasion will only eat once a day,but at least I am eating again and I still drink the Carnation Instant Breakfast to help me out energy wise and so on. I am very aware that eating only once a day isn't exactly good either,but at least my stomach is now letting me know that I need to eat. If I were you, I would get the hell of this drug and try Lamictal or something else. Don't let it be Zonegran though. That was hell getting on - I felt so sick getting on it and my appetite was gone pretty much right away and when I switched to Topamax - nothing changed as far as that goes. I really hope this helps you out. I also take Klonopin at night to help with the seizures & anxiety, but only a small dose of 1.0mg's it is known to also help with anxiety as well which I found that all these drugs pretty much come along with.
Please consider the information I have told you and get your butt into that doctor of yours and change the seizure med. Get off of Topamax!!!!
Let me know how it goes.
Take good care.
Toolfan
I was on 300mg's of that crap (Topamax) and I was 130lbs. and dropped to 104lbs within oh.... I would say 3 months or so. Get the hell off of it and stay away from Zonegran too. It does the same thing! I finally am on Lamictal and it has no side-affect of appetite supprecancy.
Good Luck!

Toolfan